Alert archive / Georgia / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 25, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 12, 2026, 8:45 AM EDT for Jefferson County, Georgia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2026, 8:45 AM EDT (12:45 UTC)
- Expired
- Mar 12, 2026, 9:00 AM EDT
- In force
- 15 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 12:31 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WUUS52 KFFC 121245
SVRFFC
GAC163-121315-
/O.NEW.KFFC.SV.W.0025.260312T1245Z-260312T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
845 AM EDT Thu Mar 12 2026
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Eastern Jefferson County in east central Georgia...
* Until 915 AM EDT.
* At 845 AM EDT, severe thunderstorms were located along a line
extending from near Adamsville to Moxley, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Louisville, Wrens, Matthews, Moxley, and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
A Tornado Watch remains in effect until 900 AM EDT for east central
Georgia.
&&
LAT...LON 3315 8227 3307 8229 3293 8227 3290 8229
3289 8247 3327 8245 3331 8238 3331 8234
3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1245Z 267DEG 37KT 3333 8233 3291 8238
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
166
WWUS52 KFFC 121300
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
900 AM EDT Thu Mar 12 2026
GAC163-121310-
/O.CAN.KFFC.SV.W.0025.000000T0000Z-260312T1315Z/
Jefferson GA-
900 AM EDT Thu Mar 12 2026
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.
&&
LAT...LON 3315 8227 3307 8229 3293 8227 3290 8229
3289 8247 3327 8245 3331 8238 3331 8234
3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 1259Z 267DEG 37KT 3334 8215 3292 8220
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 6:28 AM EDT, 2 hours 17 minutes earlier. Its key messages:
- Updated at 627 AM EDT Thu Mar 12 2026
- A TORNADO WATCH is in effect for western Georgia until 8 AM. A strong cold front will bring a line of showers and storms, some strong to severe, through the state this evening through early Thursday.
- Dry and cooler conditions return in wake of the front on Friday and Saturday.
- Rain chances return Sunday into Monday as another cold front pushes into the area with frost/freeze conditions possible by the middle of next week.
Area forecast discussion, Mar 12, 6:28 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
628 AM EDT Thu Mar 12 2026
...New 12Z Aviation Discussion...
.KEY MESSAGES...
Updated at 627 AM EDT Thu Mar 12 2026
- A TORNADO WATCH is in effect for western Georgia until 8 AM. A strong
cold front will bring a line of showers and storms, some
strong to severe, through the state this evening through early
Thursday.
- Dry and cooler conditions return in wake of the front on
Friday and Saturday.
- Rain chances return Sunday into Monday as another cold front
pushes into the area with frost/freeze conditions possible
by the middle of next week.
&&
.SHORT TERM...
(Today through Friday)
Issued at 416 AM EDT Thu Mar 12 2026
The cold front that brought showers and thunderstorms this morning
will clear our area by early afternoon leaving gusty conditions
behind it. Northwest winds at 10 to 15 mph could gust as high as 30
mph through the evening. Winds will gradually become more northeast
and calm to less than 10 mph during the overnight hours.
In the wake of the front, a brief return of cooler temperatures can
be expected from Thursday into Friday. Even so, this cooldown really
only gets us back to near normal for mid March, though a few areas
of frost or perhaps a light freeze could be possible, mainly in the
mountains Friday morning.
Today's highs will run a few degrees below normal and it will
ultimately depend on how quickly this line of storms advances.
Forecasted highs in the 70s for the eastern portion of the CWA may
not see peak heating if the system speeds up. Behind the front,
expect temperatures in the upper 50s and lower 60s.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 416 AM EDT Thu Mar 12 2026
As the long term picks up, upper level flow returns to a more zonal
conditions and by Saturday and into Sunday, we'll see rapid warming
trend with weekend temperatures again surging well above normal into
the upper 70s and 80s. This little heat wave will be short lived, as
a cold front on Monday reminds us all that it's still spring.
Thunderstorm activity is expected again for the southern portion of
the CWA, but the timing of the front will ultimately determine the
severe threat. We'll continue to keep an eye on this system as it
evolves over the next couple of days.
After that, dry conditions are set to filter in behind the front.
Cooler temperatures (highs in the 50s and 60s) will run through the
middle of next week, but the bigger concern will be widespread
freezing temperatures along and north of I-85 that will blanket the
area Monday night into Tuesday and stick around until Thursday.
This cold dry air may also present some dangerous fire weather
countdowns, especially on Tuesday when relative humidity is
expected to drop below 25% for much of the area along with winds out
of the NW gusting to 30 mph. As it stands, we're looking at
widespread Red Flag conditions, but a lot could change over the next
few days so please continue to monitor the Fire Weather Forecast.
&&
.AVIATION...
(12Z TAFS)
Issued at 627 AM EDT Thu Mar 12 2026
Lingering SHRA is expected to continue through 14Z. Gust NW winds at
15-20kts will gust to 30kts this afternoon, easing to less than
10kts after 00Z. SCT IFR CIGS with prevailing MVFR will rapidly
improve back towards VFR after 16Z.
//ATL Confidence...12Z Update...
Medium on SHRA timing.
High on all other elements.
Vaughn
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 62 36 64 42 / 90 0 0 0
Atlanta 58 39 66 45 / 70 0 0 0
Blairsville 52 31 61 36 / 60 0 0 0
Cartersville 57 36 66 40 / 50 0 0 0
Columbus 64 39 69 44 / 70 0 0 0
Gainesville 58 36 64 42 / 80 0 0 0
Macon 68 38 68 43 / 90 0 0 0
Rome 61 37 70 41 / 40 0 0 0
Peachtree City 58 36 66 41 / 80 0 0 0
Vidalia 74 39 70 46 / 90 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Vaughn
LONG TERM....Vaughn
AVIATION...VaughnHazardous weather outlook, Mar 12, 12:44 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1244 AM EDT Thu Mar 12 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1244 AM EDT Thu Mar 12 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A line of strong to severe storms will move across the area overnight and continue into tomorrow morning. The primary threats with severe thunderstorms will be damaging wind gusts, a brief spin-up tornado or two, and small hail. Frequent lightning and heavy rainfall can also be expected. A Tornado Watch is in effect for portions of central Georgia and west-central Georgia through the early morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A line of strong to severe storms will continue to move across east and central Georgia on Thursday morning. The primary threats will be damaging wind gusts, a brief spin-up tornado or two, and small hail. Frequent lightning and heavy rainfall can also be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Mar 12, 7:59 AM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
759 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM Tstm Wnd Dmg Florence Marina State P 32.09N 85.04W
03/12/2026 Stewart GA Emergency Mngr
Several trees down at Florence Marina near
the intersection of Florence Road and Marina
Road.
&&Special weather statement, Mar 12, 8:24 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 AM EDT Thu Mar 12 2026
GAZ062-074>076-085-086-121300-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Emanuel GA-
Johnson GA-
824 AM EDT Thu Mar 12 2026
...Strong thunderstorms will impact portions of north central
Emanuel, southeastern Warren, Glascock, southeastern Washington,
northeastern Johnson and Jefferson Counties through 900 AM EDT...
At 823 AM EDT, a line of strong thunderstorms was along a line
extending from near Reese to Pringle, and moving east at 35 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Louisville, Wrightsville, Gibson, Wrens, Wadley, Davisboro, Harrison,
Stapleton, Bartow, Avera, Summertown, Riddleville, Edge Hill,
Edgehill, Kite, Grange, Stapletons Crossroads, Pringle, Moxley, and
Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 AM EDT for east central
Georgia.
&&
LAT...LON 3268 8221 3270 8275 3341 8259 3342 8255
3335 8255 3334 8245 3331 8240 3331 8234
3327 8226 3323 8223 3311 8228 3305 8229
3293 8227 3284 8232 3280 8221 3281 8218
TIME...MOT...LOC 1223Z 263DEG 32KT 3335 8253 3278 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 12, 8:27 AM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
827 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Tstm Wnd Dmg 3 SW Wesleyan 32.85N 83.76W
03/12/2026 Bibb GA Law Enforcement
Multiple trees down around Heritage
Elementary School along Thomaston Road. A
few trees down near the intersection of
Thomaston Road, Lochwolde Drive and York
Lane.
&&Local storm report, Mar 12, 8:30 AM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
830 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Tstm Wnd Dmg 1 NE Plant Harlee Branc 33.21N 83.29W
03/12/2026 Putnam GA Emergency Mngr
Powerlines down along South Leisure Lane
near the intersection of Dogwood Drive
Southeast.
&&Local storm report, Mar 12, 8:34 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
834 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM Tstm Wnd Dmg 2 ENE Flat Rock 33.25N 83.28W
03/12/2026 Putnam GA Emergency Mngr
Powerlines down along Scuffleboro Road near
the intersection of Gregory Lane.
&&Local storm report, Mar 12, 8:41 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
841 AM EDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Tornado 1 NW Marshallville 32.47N 83.96W
03/12/2026 Macon GA Emergency Mngr
Initial reports of a trailer rolled over and
multiple trees across the road near
Marshallville. TDS seen from KJGX supports
that this was likely a tornado.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:15 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Mar 12, 3:05 AM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Mar 12, 4:16 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 29 min |
| Mar 12, 4:33 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Coweta, Fayette, Harris, Lamar, Meriwether and 5 more | 42 min |
| Mar 12, 4:35 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 40 min |
| Mar 12, 4:38 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Stewart, Talbot and 1 more | 52 min |
| Mar 12, 4:47 AM EDT | Special Weather Statement | FFC | Henry, Rockdale | 28 min |
| Mar 12, 4:51 AM EDT | Tornado Warning | FFC | Chattahoochee, Muscogee, Stewart | 39 min |
| Mar 12, 5:07 AM EDT | Tornado Warning | FFC | Stewart, Webster | 38 min |
| Mar 12, 5:15 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Pike, Spalding, Talbot and 1 more | 45 min |
| Mar 12, 5:21 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Macon, Marion, Muscogee, Schley and 5 more | 39 min |
| Mar 12, 5:33 AM EDT | Tornado Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 27 min |
| Mar 12, 5:46 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 44 min |
| Mar 12, 5:51 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Marion, Schley, Sumter, Talbot and 2 more | 39 min |
| Mar 12, 6:19 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Crisp, Dooly, Houston, Macon, Peach and 6 more | 41 min |
| Mar 12, 6:20 AM EDT | Tornado Warning | FFC | Jones, Monroe | 40 min |
| Mar 12, 6:23 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jasper, Jones and 4 more | 52 min |
| Mar 12, 6:38 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Jasper, Putnam | 52 min |
| Mar 12, 6:40 AM EDT | Tornado Warning | FFC | Houston, Macon, Peach | 37 min |
| Mar 12, 6:46 AM EDT | Tornado Warning | FFC | Bibb, Jones, Twiggs | 29 min |
| Mar 12, 6:56 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crisp, Dodge, Dooly, Houston and 5 more | 49 min |
| Mar 12, 7:00 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Greene, Hancock, Houston, Jones and 4 more | 45 min |
| Mar 12, 7:25 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Johnson, Laurens, Pulaski, Telfair and 5 more | 50 min |
| Mar 12, 7:25 AM EDT | Tornado Warning | FFC | Baldwin, Hancock, Washington | 19 min |
| Mar 12, 7:29 AM EDT | Tornado Warning | FFC | Twiggs | 16 min |
| Mar 12, 7:38 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Johnson, Laurens and 3 more | 52 min |
| Mar 12, 7:38 AM EDT | Tornado Warning | FFC | Laurens, Twiggs, Wilkinson | 25 min |
| Mar 12, 7:48 AM EDT | Tornado Warning | FFC | Laurens | 27 min |
| Mar 12, 8:01 AM EDT | Tornado Warning | FFC | Johnson, Laurens, Wilkinson | 14 min |
| Mar 12, 8:03 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 5 more | 42 min |
| Mar 12, 8:24 AM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 36 min |
| Mar 12, 8:39 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Montgomery, Toombs, Treutlen | 36 min |
| Mar 12, 9:15 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 11 hr |
| Mar 12, 12:01 PM EDT | Frost Advisory | FFC | Barrow, Bartow, Carroll, Cherokee, Clayton, Cobb and 22 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.